Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 23, 2019, 2:59 PM EDT for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2019, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 23, 2019, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Johnston County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:34 PM EDT | TSTM WND DMG | 2 W Lucama, NC | TREE DOWN AT SAINT MARYS CHURCH RD AND MOBLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
848
WFUS52 KRAH 231859
TORRAH
NCC101-191-195-231930-
/O.NEW.KRAH.TO.W.0040.190723T1859Z-190723T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
259 PM EDT Tue Jul 23 2019
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
North central Wayne County in central North Carolina...
Southwestern Wilson County in central North Carolina...
Northeastern Johnston County in central North Carolina...
* Until 330 PM EDT
* At 258 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Clayton, or 9 miles northwest of Smithfield,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Smithfield, Clayton, Fremont, Micro, Selma, Kenly, Lucama, Buckhorn
Reservoir and Flowers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3554 7798 3554 7855 3564 7855 3570 7848
3573 7821 3573 7819 3574 7815 3576 7797
TIME...MOT...LOC 1858Z 262DEG 41KT 3562 7843
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
BLAES4 follow-up statements
754
WWUS52 KRAH 231907
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
307 PM EDT Tue Jul 23 2019
NCC191-231916-
/O.CAN.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wayne NC-
307 PM EDT Tue Jul 23 2019
...THE TORNADO WARNING FOR NORTH CENTRAL WAYNE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning should not move
into the area Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3559 7798 3560 7806 3558 7807 3558 7841
3562 7843 3569 7841 3574 7815 3576 7797
TIME...MOT...LOC 1906Z 258DEG 37KT 3563 7836
$$
NCC101-195-231930-
/O.CON.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
307 PM EDT Tue Jul 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES...
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Clayton, or 8 miles north of Smithfield, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kenly, Lucama, Flowers and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3559 7798 3560 7806 3558 7807 3558 7841
3562 7843 3569 7841 3574 7815 3576 7797
TIME...MOT...LOC 1906Z 258DEG 37KT 3563 7836
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
BLAES896
WWUS52 KRAH 231914
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
314 PM EDT Tue Jul 23 2019
NCC101-195-231930-
/O.CON.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
314 PM EDT Tue Jul 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES...
At 314 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Clayton, or 8 miles north of Smithfield,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kenly, Flowers and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1914Z 265DEG 21KT 3563 7830
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
BLAES003
WWUS52 KRAH 231925
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
325 PM EDT Tue Jul 23 2019
NCC101-195-231934-
/O.EXP.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
325 PM EDT Tue Jul 23 2019
...THE TORNADO WARNING FOR SOUTHWESTERN WILSON AND NORTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1924Z 262DEG 41KT 3565 7817
$$
BLAES467
WWUS52 KRAH 231925 RRA
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
325 PM EDT Tue Jul 23 2019
NCC101-195-231934-
/O.EXP.KRAH.TO.W.0040.000000T0000Z-190723T1930Z/
Wilson NC-Johnston NC-
325 PM EDT Tue Jul 23 2019
...THE TORNADO WARNING FOR SOUTHWESTERN WILSON AND NORTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3560 7806 3558 7807 3558 7832 3562 7837
3568 7834 3570 7819 3571 7806
TIME...MOT...LOC 1924Z 262DEG 41KT 3565 7817
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 23, 2:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 200 PM EDT Tue Jul 23 2019 .SYNOPSIS... A cold front will overtake a preceding composite outflow boundary and pre-frontal trough over central and western NC, and subsequently move southeastward across central and eastern NC through this evening. Following, cooler and drier air will accompany high pressure that will build across the ern US through the rest of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM Tuesday... A Flash Flood Watch has been issued for a portion of the NC northeast Piedmont and northern and central Coastal Plain, effective through 11 PM. A positive tilt synoptic trough from srn Quebec to the lwr MS Valley this morning will pivot sewd and into the cntl Appalachians vicinity by 12Z Wed, with preceding 20-30 meter mid level height falls over cntl NC throughout the period. Downstream of that trough, a pair of convectively-enhanced vorticity maxima will track newd and across the srn middle Atlantic states today, the lead of which has migrated into cntl VA and is likely providing peripheral forcing for ascent for the deepening convection over nrn and nern NC. A trailing one over the NC Blue Ridge will track across the nwrn and nrn NC Piedmont through 00Z, with preceding focused forcing for ascent that will help organize a QLCS across cntl NC this afternoon. At the surface, a synoptic front was analyzed at 16Z from near ORF wswwd to just south of TDF and INT in cntl NC, then swwd to just west of AVL and across nrn GA and cntl AL. Immediately preceding that front, an outflow boundary from overnight-early morning convection was mixing out with the erosion of MVFR ceilings and retreating nwd across n-cntl NC late this morning; and the two boundaries will likely merge over the nrn Piedmont during the next hour or two. The front will continue generally sewd across cntl NC through this evening, and offshore overnight. While it appears damaging wind will still pose the greatest severe risk this afternoon, particularly with respect to areas affected, observational data increasingly supports the signal in past days of model guidance for the development of a LEWP/mesolow (where the foregoing boundary is intersected by a more ne to sw-oriented convective line expected to develop ahead of the vort max initially over the NC Blue Ridge) and progress through cntl-ern NC through this evening. Such boundary intersection may be accompanied by an HP supercell or meso-gamma scale bow (with nrn/cyclonic bookend vortex) that may form and present an isolated tornado risk across the n-cntl Piedmont and nrn Coastal Plain. Effective SRH is forecast to increase to around 200 m2/s2 in that corridor, locally maximized/higher along and on the immediate cool side of the east to west-oriented portion of the foregoing boundary merger, and reinforced by trailing stratiform precipitation. Otherwise, training convection with high precipitation rates, amidst deep moisture characterized by precipitable water values of around two inches, and unseasonably strong synoptic forcing for ascent, will present a risk of flash flooding primarily over the nrn NC Piedmont and nrn Coastal Plain, and on a more localized basis elsewhere. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 400 AM Tuesday... The unseasonably strong upper trough over the Eastern US will bring a welcome break from the persistent heat and high humidity that has dominated in recent weeks. The upper trough will pick up TD#3 late tonight and Wednesday keep it east and offshore. At the surface, a ~1022 mb cell of high pressure centered over the Mid MS Valley will strengthen as it builds east into the region. The resultant northerly low-level flow will support below normal temps to close for mid the late week period. Highs in the lower to mid 80s along with ultra comfortable dewpoints in the 50s and lower 60s. Lows in the 60s with some upper 50s in the typically cooler locations across the NC Piedmont. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 645 AM Tuesday... Eastern US trough will weaken through the weekend with subtropical ridging attempting to build west across the Deep South. Within the lingering weakness over the SE US, the GFS is most excited in lifting a couple of upper level disturbances north along the SE US Coast, which could bring a chance of some light precip chances to the far SE zones. But for now, will leave the forecast dry. Central NC looks to remain under the influence of weak sfc high so expect gradual dry conditions with gradual moderation to seasonable temps and humidity levels. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 200 PM Tuesday... Widespread MVFR and IFR conditions are overspreading central NC from west to east as rain and thunderstorms move across the region associated with a cold front. While conditions at KFAY are currently VFR, flight conditions will deteriorate there as well as the afternoon progresses and the storms move east. The rain will gradually shift east and end from west to east...ending at KINT/KGSO by 23/22z; ending at KRDU by 24/03z; and ending at KRWI/KFAY by 24/06Z. However, even after the rain ends, near-sfc saturation from recent rains along with diminishing wind may promote some low cigs and possibly some fog formation overnight, thus will keep vis/cigs IFR overnight. After 24/13Z...look for improving conditions with lifts vis/cigs, becoming VFR for the rest of the TAF period. Outlook: High pressure will build across the middle Atlantic states and provide for mainly dry, VFR conditions through the rest of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM EDT this evening for NCZ007>011- 024>028-041>043-078. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...CBL LONG TERM...CBL AVIATION...np
Hazardous weather outlook, Jul 23, 1:48 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 148 PM EDT Tue Jul 23 2019 NCZ011-024>028-041>043-078-241800- Halifax-Orange-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Wayne- 148 PM EDT Tue Jul 23 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ040-073>077-083>086-088-089-241800- Chatham-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 148 PM EDT Tue Jul 23 2019 ...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ021>023-038-241800- Forsyth-Guilford-Alamance-Davidson- 148 PM EDT Tue Jul 23 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-241800- Person-Granville-Vance-Warren- 148 PM EDT Tue Jul 23 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ039-241800- Randolph- 148 PM EDT Tue Jul 23 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Training showers and thunderstorms may result in localized flooding through 5 PM EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 12:44 PM EDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Raleigh NC 1244 PM EDT Tue Jul 23 2019 NCZ022-038-039-231745- Guilford NC-Randolph NC-Davidson NC- 1244 PM EDT Tue Jul 23 2019 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN DAVIDSON...RANDOLPH AND SOUTHERN GUILFORD COUNTIES UNTIL 145 PM EDT... At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Thomasville, or 8 miles east of Lexington, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... High Point, Asheboro, Randleman, North Carolina Zoo, Thomasville, Archdale, Trinity, Pleasant Garden, Liberty and Ramseur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && LAT...LON 3556 8012 3592 8019 3605 7956 3555 7956 TIME...MOT...LOC 1644Z 256DEG 27KT 3578 8011 BLAES
Special weather statement, Jul 23, 12:46 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1246 PM EDT Tue Jul 23 2019
NCZ042-043-078-231730-
Johnston NC-Wayne NC-Wilson NC-
1246 PM EDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...EASTERN
WILSON AND EAST CENTRAL JOHNSTON COUNTIES UNTIL 130 PM EDT...
At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 7 miles north of Goldsboro, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Wilson, Fremont, Princeton, Lucama, Stantonsburg, Black
Creek, Pikeville, Saratoga and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3557 7782 3543 7783 3533 7809 3548 7821
3584 7777 3582 7775 3573 7772 3568 7766
TIME...MOT...LOC 1646Z 237DEG 30KT 3549 7801
22Special weather statement, Jul 23, 1:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
128 PM EDT Tue Jul 23 2019
NCZ040-074>077-086-231845-
Lee NC-Chatham NC-Hoke NC-Harnett NC-Moore NC-Montgomery NC-
128 PM EDT Tue Jul 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...WESTERN
HARNETT...SOUTHEASTERN MONTGOMERY...LEE...NORTH CENTRAL HOKE AND
SOUTHERN CHATHAM COUNTIES UNTIL 245 PM EDT...
At 127 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 11 miles southeast of
Seagrove to 8 miles south of Biscoe. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Sanford, Southern Pines, Lillington, Carthage, Pinehurst, Biscoe,
Whispering Pines, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3551 7966 3551 7956 3555 7955 3562 7912
3553 7875 3541 7878 3520 7905 3519 7909
3517 7910 3516 7965 3518 7968 3517 7979
3518 7985 3516 7991
TIME...MOT...LOC 1727Z 264DEG 31KT 3547 7960 3523 7978
26Local storm report, Jul 23, 1:39 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 4 W PLEASANT GARDEN 35.95N 79.85W
07/23/2019 GUILFORD NC 911 CALL CENTER
TREE DOWN AT BURNETTS CHAPEL RD AND DRAKE
RD.
&&
JFDSpecial weather statement, Jul 23, 1:45 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Tue Jul 23 2019
NCZ040-041-076-077-231845-
Lee NC-Chatham NC-Harnett NC-Wake NC-
145 PM EDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT...NORTHERN
LEE...SOUTHWESTERN WAKE AND CHATHAM COUNTIES UNTIL 245 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldston, or 11 miles northwest of Sanford, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Raleigh, Cary, Sanford, Pittsboro, Fuquay-Varina, Goldston, Apex,
Holly Springs, Morrisville and Seaforth Boat Dock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3586 7873 3554 7868 3553 7870 3546 7935
3548 7936 3550 7934 3552 7935 3552 7939
3567 7948 3586 7905
TIME...MOT...LOC 1745Z 250DEG 36KT 3559 7932
BLAESLocal storm report, Jul 23, 1:58 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 2 N GREENSBORO 36.11N 79.82W
07/23/2019 GUILFORD NC 911 CALL CENTER
DEBRIS IN ROAD AND TREE LIMBS DOWN AT
LAWNDALE DR AND WINGATE ST IN GREENSBORO.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:00 PM EDT | Special Weather Statement | RAH | Durham, Granville, Vance | 60 min |
| Jul 22, 8:14 PM EDT | Special Weather Statement | RAH | Orange | 46 min |
| Jul 22, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 67 min |
| Jul 22, 8:51 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 54 min |
| Jul 22, 8:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 55 min |
| Jul 22, 9:47 PM EDT | Special Weather Statement | RAH | Chatham, Durham | 58 min |
| Jul 22, 11:25 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 50 min |
| Jul 22, 11:37 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 68 min |
| Jul 23, 10:08 AM EDT | Flash Flood Watch | RAH | Durham, Edgecombe, Franklin, Granville, Halifax, Johnston and 8 more | 7 hr |
| Jul 23, 11:35 AM EDT | Special Weather Statement | RAH | Durham, Lee | 55 min |
| Jul 23, 12:24 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 23, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 33 min |
| Jul 23, 12:42 PM EDT | Special Weather Statement | RAH | Franklin | 63 min |
| Jul 23, 12:44 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
| Jul 23, 12:46 PM EDT | Special Weather Statement | RAH | Wilson | 44 min |
| Jul 23, 12:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Randolph | 36 min |
| Jul 23, 12:59 PM EDT | Areal Flood Advisory | RAH | Randolph | 2 hr |
| Jul 23, 1:28 PM EDT | Special Weather Statement | RAH | Harnett, Lee, Moore | 77 min |
| Jul 23, 1:45 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jul 23, 1:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 43 min |
| Jul 23, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 64 min |
| Jul 23, 2:17 PM EDT | Areal Flood Advisory | RAH | Chatham, Harnett, Lee, Wake | 2 hr |
| Jul 23, 2:28 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 62 min |
| Jul 23, 3:10 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Scotland | 65 min |
| Jul 23, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 52 min |
| Jul 23, 4:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| Jul 23, 5:38 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 82 min |
| Jul 23, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 53 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.